I am 18 years old, I got my wisdom teeth removed over spring break and I had a hard time with bowel movements while on the pain relievers prescribed by the doctor. It hurt when I had bowel movements causing me to think I had a hemorrhoid. My father gave me Preparation H to help. The Preparation H got every where, from my rectum to my vagina. Later that week I broke out in blisters. The blisters remained for a couple days so I decided to see a gynecologist, she believed the blisters to be herpes. She took a culture and I came back negative for STDs but the culture did not test for herpes. It has been four months since the outbreak and I have not had any outbreaks. I have done research and most internet sites say during the first year a person should have 4-5 outbreaks. All I have is musty smelling vaginal discharge. I can smell when I am sitting in a chair, on the couch, in criss cross apple sauce and I'm not sure if I notice it more because it is constantly on my mind or if it really is noticeable Is it possible. I could just have a vaginal infection since I have not had any outbreaks recently? What kind of test should I get done to test for vaginal infections and herpes? I have not been sexually active in fear that I will pass it along to someone else. I would just like to know if I have herpes or not. And would you happen to know any places in Orlando I could be tested for free since I am a college student?
25 Sep 2010
Is there any itching with the odor and discharge? I was just thinking, you said the prep H was all over the place. Did you make sure that you did not touch your vagina AFTER you touched your rectum? Because if you touched your rectum first you could have an infection. I agree you need a pro to tell you. I don't understand why your doctor didn't test for herpes if you had blisters, thats strange! You could have had an outbreak and then developed an infection. Please let us know..Good Luck let us know..Sweetpea
25 Sep 2010
i agree that it is more than likely BV aka bacterial infection. it comes from getting bacteria from other places (most likely your rectum) in your vagina. it may cause a fishy odor or discharge. i would go back to the dr, tell them about the odor and request a herpes test... or you can get a full STD test for everything. i hope everything gets better soon. i use to get BV infections frequently. i stopped wearing thongs and i havent really had a problem since. for future references... pee within 30 minutes after sex to avoid urinary tract infections. you may just be prone to female infections like me. i hope you dont have any std's. keep us updated. we are here to support you
24 Sep 2010
First of all, u probably have a very common problem called Bacterial Vaginosis, or BV. The medicine u may need is a vaginal gel Rx called Metrogel, and sometimes because the Metrogel kills of all bacteria and protozoans, after using it, u will then get a yeast infection, so some diflucan tablets should b also Rx'ed 4 use after the metrogel. Maybe u can back or call this dr to get these, go to planned parenthood, ur college's student med. clinic, or even ur old dr back home and get these meds. Dr James Christian has an excellent online article about BV at vaginosis.com. u probably r being overly self conscious but it is kinda hard not to in this instance, do read the article tho. Hope this helps. make sure it is Dr. christian's article, there r alot of sites listed 4 this BV and they r trying 2 sell u some probiotics, He isn:t. also look it up on wikipedia.org.
26 Sep 2010
BV can be caused from any of 7 bacteria or one Protozoan, if it is the Protozoan, it causes the awful fish odor, she didn't mention that, that is called Trichomonas. Anyway, it can be caused from the bacteria simply getting out of kilter. One of the natural bacteria, that is supposed to be low in number, can for whatever reason, become high and it throws the whole system off and produces more the odor she is describing. I am thinking that she did take antibiotics for the wisdom teeth, it killed off all the good bacteria too, and the bad bacteria may have simple grown faster. The Prep H probably just kept the whole area warmer than normal and it caused one population to grow faster. Dr. Christian says that some women natually have a higher PH in the vagina, and this allows the bad bacteria to grow faster. I tried that damn Replens and it did NOT work at all for me and it stung really bad.
There is a kit in the drug store that checks the PH and simply will tell you if you have a bacterial infection or a yeast by the PH and it does NOT narrow it down to the type of bacteria, it is an expensive test also. There is a chart of douches that they tested in Great Brittain, on the vaginosis.com website and it lists certain things they tried and if it worked at all. Only one I saw had any effect. I tried this first ( I had group b strep when I had my daughter, get a case of BV about 1nce per year ever since ) and it worked temporarily til I could get the real medicine. I just thought I would tell y'all about that site so any of you who may get a problem can look there. Most of the sites that pop up for this problem guaranteeing that they can fix it are selling probiotics, lactobacillus, for this area, if you get those sites, that is not the one I am talking about, it is Dr. James Christian is the good article. Hope this young lady get some help cheap and fast so she will feel better and more confident. This is not a good way to feel.
24 Sep 2010
There are many possibilities here. Best advice is to go to Planned Parenthood in Orlando, or the Womens Center. From what I read they both have minimal fees. Planned Parenthood may be less expensive. Google both as I believe they have several area locations.
I suppose you were given antibiotics after the surgery. Sometimes those can be a cause of a yeast infection but then I don't believe you would have such an odor. Be safe get checked.
24 Sep 2010
I agree it could still be from the Prep H or Bacterial Vaginosis. I also have another thought from personal experience. I am a 42yr old female and found out 3yrs ago that I have HPV. I never had any signs of blisters but the smell and discharge sounds very familiar and yes, it can be given to a male partner who could later in life get Prostate cancer or pass it on to another female even easier. I used protection but sometimes those things do slip off during. After diagnosed my OBGYN told me I could've had it for many years even. You can't detect or diagnose it with a Pap Smear but a Pap that comes back abnormal could be a sign but you still could have it without an abnormal Pap if you haven't had it that long.
I honestly believe that my HPV came from a partner I was with for 2yrs before diagnosis as after speaking to his own former partner, she had it but that doesn't mean he gave it to her as she could've gotten it elsewhere and gave it to him. He had NO clue until I told him.
I have chosen to be celibate more for spiritual reasons than the HPV but must always warn any partners I may have in the future as it never fully goes away and can cause a few different forms of cervical cancer later in life; like around my age.
I started using Refresh which is in the female section for PH balance which has helped control the odor but you can't use it too often. I still have some discharge and also this may not be related but my periods have gotten much more painful since then also.
I hope you don't have HPV or Herpes. You are still young enough to get the HPV shot if you haven't already and I recommend that you do if your doctor thinks it would benefit you if you do not have HPV already.
I would see an OBGYN ASAP.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
At first I experienced intense itching and later on a white odourless cottage cheese like discharge in heavy amounts.I washed with cold water and ...
3 answers • 16 Aug 2012
Been on tri sprintec ( orth tri cycles) , having low cramps, heavy vaginal discharge, could I be pr?
Recently, me and my boyfriend have had sex. He came in me but for two or three seconds then pulled out. I've been on tri sprinted for 7+ months, ...
2 answers • 22 May 2013
For about a month I've had on and off experienced watery discharge that literally feels like pee coming out onto underwear. Its usually odorless ...
0 answers • 19 Mar 2015
... never had any problems except now with vaginal dryness. Been on Osphena for 3 weeks and noticed a vaginal discharge. Nothing bad but just annoying
0 answers • 26 Aug 2015